Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 15, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Feb 13, 2018, 4:28 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2018, 4:28 PM EST (21:28 UTC)
- Expired
- Feb 14, 2018, 10:29 AM EST
- In force
- 18 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
663 WHUS72 KKEY 132128 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 428 PM EST Tue Feb 13 2018 GMZ052>055-072>075-140530- /O.NEW.KKEY.SC.Y.0015.180213T2128Z-180214T1000Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 428 PM EST Tue Feb 13 2018 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS...East winds increasing to near 20 knots across the Straits of Florida overnight. * WAVES/SEAS...Seas as high as 7 feet in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ MCLOVIN
2 follow-up statements
030 WHUS72 KKEY 140919 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 419 AM EST Wed Feb 14 2018 GMZ052>055-072>075-141530- /O.EXT.KKEY.SC.Y.0015.000000T0000Z-180214T1600Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 419 AM EST Wed Feb 14 2018 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS...East winds near 20 knots are expected across the Straits of Florida this morning. * WAVES/SEAS...Seas up to 7 feet are expected in the Straits of Florida this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ Kasper
723 WHUS72 KKEY 141529 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1029 AM EST Wed Feb 14 2018 GMZ052>055-072>075-141630- /O.CAN.KKEY.SC.Y.0015.000000T0000Z-180214T1600Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1029 AM EST Wed Feb 14 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Key West has cancelled the Small Craft Advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 13, 3:12 PM EST, 1 hour 16 minutes earlier.
Area forecast discussion, Feb 13, 3:12 PM EST, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Key West FL
312 PM EST Tue Feb 13 2018
.DISCUSSION...
.CURRENTLY...
Temperatures are in the low 80s, with partly cloudy/mostly sunny
skies as fair-weather cumulus bubble off the island chain and
nearby land masses. A loop of visible satellite imagery indicate a
gravity wave is present across the Florida Straits. A low pressure
trough remains stalled across North Florida, and a deep-layered
anticyclone is slowly moving westward across the Florida Peninsula
into the Gulf of Mexico. KAMX shows only chaff across our
surrounding coastal zones, though a few minor showers are drifting
westward between the northern Bahamas and South Florida.
.SHORT TERM (Tonight through Tomorrow Night)...
The anticyclone center will shift into western Gulf of Mexico
tonight, with the ridge axis extending through the Florida Keys
through. A slightly drier low level airmass will allow dew points
to gradually fall into the upper 60s tonight and tomorrow,
allowing our morning low temps to be slightly cooler. Low rain
chances and mostly sunny/partly cloudy skies will continue as the
high pressure ridge dominates our weather. Temperatures will run
5-10 degrees above average.
&&
.LONG TERM (Thursday through Tuesday Night)...
The anticyclone center will shift into the eastern Gulf of Mexico
Thursday, bridge across the Florida Peninsula Thursday night, and
enter the western Atlantic Friday. Have maintained nearly zero
changes of rain across the island chain Thursday night and Friday
as a result of the synoptic situation, along with a lack of low
and mid-level moisture. As the high pressure cell retreats into
the Central Atlantic Sunday, a new cell will build across the
Florida Peninsula, and remain in close proximity to the Florida
Keys through Tuesday night. Aside for the addition of isolated
showers (and peaks and lulls therein), the general pattern will
remain stagnant this weekend and early next week. Like a broken
record, temperatures will run 5-10 degrees above average.
&&
.MARINE...
A Small Craft Advisory will be in effect for increasing winds
late tonight across the Straits of Florida. A prevailing high
pressure cell across the southeastern United States and adjacent
Gulf and Atlantic waters will maintain steady easterly breezes
across Florida Keys coastal waters for the next several days.
&&
.AVIATION...
VFR conditions are expected tonight and Wednesday at the KEYW and
KMTH terminals. East winds will be around 10 knots, with
occasional gusts between 15 and 20 knots.
&&
.CLIMATE...
On this date in 1955, the low temperature in Key West dipped to 48
degrees. This set the daily record low temperature for February
thirteenth in the city. Temperature records for Key West date back
to 1872.
&&
.PRELIMINARY POINT TEMPS/POPS...
Key West 73 80 72 79 / - - 10 10
Marathon 74 81 73 80 / - - 10 10
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory until 5 AM EST Wednesday for GMZ052>055-
072>075.
&&
Public/Marine/Fire...MCLOVIN
Aviation/Nowcasts....04
Data Collection......DR
Visit us on the web at weather.gov/key
Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywestHazardous weather outlook, Feb 13, 6:00 AM EST, 10 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 600 AM EST Tue Feb 13 2018 FLZ076>078-GMZ031>035-042>044-052>055-072>075-141100- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 600 AM EST Tue Feb 13 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A Small Craft Advisory remains in effect for the Straits of Florida this morning, where prevailing east winds near 20 knots and seas up to 7 feet are expected. A Small Craft Advisory may be required for the Straits of Florida tonight as well. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A Small Craft Advisory may be required for the Straits of Florida Wednesday and Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Kasper
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.